advertisement
Question
Posted by: Shadow | 2008/01/24

Medication and weight gain

I am on Anti depressants (Serlife25mg - which I am in the process of weaning myself off of them with the help of my doctor) and I am also on Eltroxin 0.05mg - I take both once per day.

Since I started the antidepressants I have put on 1 kilo per month for the last 10 months.

I know the meds can cause weight gain, but does it counteract the effects of the eltroxin? I work out 30min per day, 5-6 days per week - 20min being cardio and 10 min being weight training.

I also read in the YOU magazine that someone was taking 0.05mg eltroxin 3 times per day - I haent had my thyroid checked in a while, but could I perhaps need to take more eltroxin?

When I do stop these antidepressants will I lose the weight easily?

The weight gain is adding to the depression!

Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Shadow
Please let your doctor check your thyroid function with a blood test and while he is doing this, ask him to test you for insulin resistance. Discuss with him if you can’t change over to something like Prozac which is less “fattening” for the depression if you feel that going without depression treatment is difficult for you?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement